# SDR CALA0100582

- Difficulty date: June 23, 2001
- Submitted: June 25, 2001
- Operation: Air carrier
- Aircraft: N37882
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48027
- Aircraft time: 50,278 hours, 40,189 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Deflated
- Location: Nose Gear
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

THE NOSE GEAR UNSAFE LIGHT ILLUMINATED WHILE ENROUTE TO EWR. THE CREW FOLLOWED QRH PROCEDURES. WHEN THE GEAR WAS LOWERED ALL THREE GEAR INDICATED DOWN AND LOCKED. QRH PROCEDURES WERE CONTINUED AND WHEN CREW ATTEMPTED TO RAISE GEAR THE HANDLE WOULD NOT COME UP. THE GEAR WAS LEFT DOWN AND THE AIRCRAFT LANDED AT EWR WITHOUT INCIDENT. MAINTENANCE FOUND THE NOSE GEAR STRUT BOTTOMED OUT. THE NOSE GEAR STRUT WAS FULLY SERVICED IAW MM 32-21-02. THE NOSE GEAR WAS SWUNG SEVERAL TIMES WITH OPERATION AND INDICATIONS CHECKING NORMAL.
